Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rachk3315

Going off Yasmin/ stopping tazorac

Recommended Posts

Hey all,

I recently decided to stop taking birth control pills for several reasons such as decreased sex drive, decreased ability to build muscle, and preparing for when we want to start a family in the next year. I started taking Yasmin when i was 19 yrs old and I am now 25. I started the pill because my derm came to the conclusion that my acne was hormonal. I also have been using Tazorac for 2 yrs and has helped keep my acne under control. I am going to stop taz out of fear that if i get pregnant (even tho my husband and i will use protection) that there could be birth defects from the taz. I am very nervous that my skin is going to freak out from stopping these treatments. I have researched online and it seems that a lot of women have breakouts after stopping birth control. i am wondering if my acne will come back as bad as it was when i was 19. i have a derm appt in November (they are always booked so far out) to discuss possible treatments that are pregnancy safe. but i am just nervous about getting breakouts after stopping the pill. anyone have any comments about their experience stopping the pill? thanks =)

Share this post


Link to post
Share on other sites

Hi,

I just wanna say good luck,it would be miracle if your acne doesnt come back.

specially after stopping yasmin.

I would say your acne would come back even worse than before.you would be lucky if you dont get hairloss after stopping it.

the problemwith bcp specially yasmin with higher estrogen and anti androgen in it is that your body get use to themsoyou wontmakeany hormones by yourself.

once you stop the pill it will take long time for the hormones to go back the way they should be.

I dont want to scare you should know about these before you end up taking accutane.

also for pregnancy your body needs to adjust itself so it islikely you wont ovulate on your own again after stopping it.

I also took yasmin and paying for what I did.I had to go back on accutane since after stopping bcp I developed cystic acen which I never had and beleive me I tried everything diet,herbs ...nothing worked after 4 months I had no choice but going on accutane.

dont rush in to anything do your research,make sure you adjust your diet before coming off,support your liver and start herbs right after you come off.

you will see for couple of months usually3 months ur body would do great eventhough you've stopped bcp but the month later the horrible turth would come out.

no period,hairloss,acne..

just make sure you go for blood test 2 months after you stop the pill,then you can see which hormones are out of wack.

good luck and dont give up

Share this post


Link to post
Share on other sites
Hey all,

I recently decided to stop taking birth control pills for several reasons such as decreased sex drive, decreased ability to build muscle, and preparing for when we want to start a family in the next year. I started taking Yasmin when i was 19 yrs old and I am now 25. I started the pill because my derm came to the conclusion that my acne was hormonal. I also have been using Tazorac for 2 yrs and has helped keep my acne under control. I am going to stop taz out of fear that if i get pregnant (even tho my husband and i will use protection) that there could be birth defects from the taz. I am very nervous that my skin is going to freak out from stopping these treatments. I have researched online and it seems that a lot of women have breakouts after stopping birth control. i am wondering if my acne will come back as bad as it was when i was 19. i have a derm appt in November (they are always booked so far out) to discuss possible treatments that are pregnancy safe. but i am just nervous about getting breakouts after stopping the pill. anyone have any comments about their experience stopping the pill? thanks =)

It's a good idea to stop the taz if you plan to get pregnant... but it is likely that your acne will come back since you'll no longer be doing anything to control it. It's not necessarily true that your acne will come back "worse than ever" or anything, so don't stress too much about that.

It usually takes a few months for your body to produce its own hormones normally again after you discontinue birth control... so after that you'll get a good idea of what your skin will be like au naturel ;)

There are some topical acne treatments that are safe for you if you're trying to become pregnant, so you can talk to your derm about that.

Also, you can manage some of the triggers for acne formation through diet/ lifestyle changes, such as low GI/GL diets (which are very healthy) and regular exercise (it sounds like you already exercise, though, which is good :)). You can talk to your gyno about finding a good nutritionist or registered dietitian that can help you with this.. they can help you plan your diet with the future pregnancy in mind as well.

Share this post


Link to post
Share on other sites

Rach - I would recommend going to a naturopath for advice on supplements to take while weaning off of your meds. Some of them claim to be able to help acne w/o the use of meds to begin with. And I would definately wean yourself off of the meds. You might want to invest in skin care and perhaps enlist the help of a good esthetician. Things like regular peels and facials might help in the interim. Does your gyno say you have to go off taz like a year before you get pregnant?

I had some pretty serious acne and I was very clear with my first pregnancy and very broken out with my second. Hormones are so loony.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×